Cyclic Vomiting Syndrome Message Board
Sign up Calendar Latest Topics
 
 
 


Reply
  Author   Comment  
Ansan

Registered:
Posts: 7
Reply with quote  #1 
Anyone having this experience? Starting to Think that this is the trigger. My first attack was spring last year and during the summer I had frekvent attacks. I also had symptoms (though few) like hot flushes but the big thing was that I had no period - since spring. In August no period and no attackas. In december the period came back and so did the attacks. Jan until recently regualar periods and no attacks except one small (was never small) now in May. Last period was wierd and now its delayed. Last week I had those hot flushes again but less than 15 times and not for a few Days. And yesterday an attack. Doesn't it seems like it could corralate? 

During these last 6 months I have done all the testing you can imagine to rule out other things. I have a doctors appointment in july with my specialist to discuss where we go from that.

Whats your opinion on this?

0
ginny

Avatar / Picture

Moderator
Registered:
Posts: 4,750
Reply with quote  #2 
Hormones are a common trigger for CVS attacks.  I would think that menopause onset could well be a factor.  I know a few people whose migraine headaches ended after menopause and hopefully the same will be true for you once you have completed the process.

Your doctor might have some suggestions either HRT or other approaches to help.  Many with CVS are very sensitive to heat. Thot flashes and hormone changes seem logical to me as triggers.

__________________
ginny CVSA Moderator
0
KateSH

Registered:
Posts: 3
Reply with quote  #3 
I do believe that my CVS started with peri-menopause. However, I am fully through that and menopausal, and still get CVS. Taking supplements (B-100, L-carnitine, CoQ10) seems to have helped shorten episodes from 24 hours to about 18 hours. I also have type 1 diabetes, and that somehow seems connected. I see a specialist in July, and can not wait.
0
ginny

Avatar / Picture

Moderator
Registered:
Posts: 4,750
Reply with quote  #4 

If you search the archives you should be able to locate postings from others who also struggle with diabetes.  If I remember correctly, with adult onset diabetes there can be delayed gastric emptying which does seem to play a strong part in many adult patients.  

I hope the specialist has some help to offer.

For the supplements, I just reviewed some information the other day and was surprised to see vitamin C added to the mix.

The way I understand the supplements is that CoQ10 should be the natural (Kaneka) form, preferably pharmaceutical quality (at least until you are established, this Pham grade should offer consistent dosing of a high quality product).  Be careful of other ingredients-- vitamin E added might be supplying you with a soy based product.  If during a stressor you feel you need more CoQ10 and your product contains something like vitamin E, you could overdose on the "E".  Before adjusting the dose check with your doctor.  Usually CoQ10 is  split 2 or 3 times per day.

LCarnitine can be prescribed for an even dosing or purchased from a company that also supplies Pharm quality CoQ10.  I think the superior over the counter Carnitine is Swiss or Italian-- it has been a long time since I reviewed this data.  Some do better on Acetyl Carnitine, most on L Carnitine. (Never take D Carnitine.)

After CoQ10 is established, Vitamin B or Riboflavin is often added.

Some are also using Magnesium.
And finally I just read about vitamin C.  

I dont know if when you are fully finished with menopause how even hormones remain.  That is an interesting topic.

Please let us know how things go for you.



__________________
ginny CVSA Moderator
0
KateSH

Registered:
Posts: 3
Reply with quote  #5 
Ginny, thanks for the supplement info. One more thing, in case it helps. My first CVS episodes lasted about 1 year. I did not know what it was. Then I had a 3 month break from CVS followed by a 19 month break during peri-menopause. I thought it was gone, but it came back in the same pattern, and has been back for 17 months. Happiness is my most known cause for episodes. Other stress can bring it on too.
0
KateSH

Registered:
Posts: 3
Reply with quote  #6 
Oh, also I have the opposite of gastroparesis, my stomach empties fast.
0
ginny

Avatar / Picture

Moderator
Registered:
Posts: 4,750
Reply with quote  #7 

Dr. V states that CVS patients have increased gastric emptying.  As an episode is impending, typical is for the gastric emptying to slow down.  Lots of the meds can lead to delayed emptying or constipation.  Sometimes what seems to be loose stool is actually liquid stool running around dried out stool.  It is confusing to figure things out.  BathBoy did a great job with his journey through figuring this stuff out.  He was resistant to the idea that his diarrhea was actually constipation.  He was finally correctly diagnosed and his CVS improved -- not sure if it is gone completely or not.  Turns out his mom had a similar condition that he did not know about.  Try reading a bit of his posts in the archives.

I think we hear more about happy stress than unhappy stress as a trigger.  trying to keep your emotions on an even keel is not the most fun thing but if it can help you to not cycle then it is worth it. 

The entire condition of CVS is confusing. 


__________________
ginny CVSA Moderator
0
wynnak

Avatar / Picture

Moderators
Registered:
Posts: 1,092
Reply with quote  #8 
I agree with the hormones, but do not have much experience with CVS and female hormones since it is my son that is affected. 😉 But have met and talked to many CVS patients that it was definitely a factor. 

For my son it was growing.. Still hormone related. Google Hormones and CVS there should be a paper that pops up talking about it. One of my favorite articles. 


__________________
Blynda
Message Board Moderator
Monthly Support Call Moderator
0
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.